Alert archive / New Mexico / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 211, NWS Albuquerque, NM

June 15, 2025Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 15, 2025, 3:17 PM MDT for Chaves County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2025, 3:17 PM MDT (21:17 UTC)
Expired
Jun 15, 2025, 4:00 PM MDT
In force
43 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-396 J/kg
Mixed-layer LCL
3878 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:13 PM MDT, 4 minutes earlier. Its key messages:

  • Updated at 222 PM MDT Sun Jun 15 2025
  • Isolated thunderstorms will be capable of producing wind gusts up to 60 mph across eastern New Mexico this afternoon. Gusty virga showers and dry thunderstorms are also possible around the southern high terrain, which could contribute to new fire starts.
  • Moderate heat risk is expected in most low elevation areas today through Tuesday, with near record high temperatures. Major heat risk may impact the middle lower Rio Grande valley and southeast plains.
  • Gusty west winds will return on Tuesday. The dry and gusty conditions may allow any recent wildfires that were started by lightning to grow rapidly, especially over western New Mexico where fuels are very dry. Smoke may also reduce air quality.
Area forecast discussion, Jun 15, 3:13 PM MDT, 4 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
313 PM MDT Sun Jun 15 2025

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 222 PM MDT Sun Jun 15 2025

- Isolated thunderstorms will be capable of producing wind gusts
  up to 60 mph across eastern New Mexico this afternoon. Gusty
  virga showers and dry thunderstorms are also possible around the
  southern high terrain, which could contribute to new fire
  starts.

- Moderate heat risk is expected in most low elevation areas today
  through Tuesday, with near record high temperatures. Major heat
  risk may impact the middle lower Rio Grande valley and southeast
  plains.

- Gusty west winds will return on Tuesday. The dry and gusty
  conditions may allow any recent wildfires that were started by
  lightning to grow rapidly, especially over western New Mexico
  where fuels are very dry. Smoke may also reduce air quality.

&&

.SHORT TERM...
(This evening through Monday night)
Issued at 222 PM MDT Sun Jun 15 2025

An outflow boundary from nocturnal storms over the plains has
invaded eastern New Mexico, and is just at the doorstep of eastern
ABQ. This moist surface boundary has been a trigger for convective
cumulus, but so far few storms have developed. Additional
activity will likely develop on the boundary and just east of it
through the early evening, but farther east there is uncertainty
how storms will develop or evolve as even the highest resolution
CAMs were struggling to pinpoint the arrival of this morning's
outflow boundary. The northeastern and southeastern zones would
seem to be the most likely candidates for early evening storms,
but the very isolated and discrete nature of these makes it hard
to pinpoint the exact location. At any rate, convection would
dissipate before midnight with any convective cold pools or gusty
outflows settling shortly thereafter.

Drier conditions and less storm coverage is forecast for Monday,
as the upper dome of high pressure takes a small step southward
due to incoming westerlies aloft. True to form, the NAM is holding
the moisture longer and retaining some 40's dewpoints in the
eastern plains through the afternoon Monday, but most other models
scour out the moisture in the light to moderate westerly breezes.
Have left in low 10% POPs in southwestern mountains and just east
of the central mountain chain for Monday with most of this
activity likely ending up as virga or only sprinkles, if anything.
The other story is the continued heat with lots of 90's and triple
digits repeating. The Heat Advisory for Monday looks on track and
will not be altered with this package.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 222 PM MDT Sun Jun 15 2025

On Tuesday, a shortwave will have moved off of the Pacific and
will be crossing into CO and the central Rockies. This will induce
stronger westerlies aloft, although the wave appears to be a bit
more subdued than 24 hours ago. This will produce breezy to windy
conditions over many northern and central NM zones while keeping
the drying trend going. Surface dewpoints will lower to the teens
(F) in much of western and central NM with the eastern plains
reducing to the 30's (F). This will put the kibosh on storm
development, and despite the lower pressure heights associated
with the shortwave, the dry downsloping winds in eastern NM will
allow temperatures to gain a couple more degrees. Many eastern
plains locations will reach triple digits with an expanding need
for Heat Advisories on Tuesday. Our Extreme Heat Warning criteria
for Chaves county is 110 F, and currently we are forecasting 108
F, so will not issue a Watch just yet. However, the NBM is showing
a 22% chance of reaching or exceeding 110 F, so this will need to
be monitored on subsequent shifts.

The backdoor front in the wake of the shortwave will move into NM
Tuesday night into Wednesday with temperatures cooling by 3 to 10
degrees, but still staying within a couple ticks of climatology
while reaching the 90's and near 100 F in Roswell. This frontal
intrusion will gradually send some modified low level moisture
into NM with higher dewpoints in the 40's and 50's reaching
central to eastern NM again by Thursday morning. While this is
occurring, the upper ridge will be re-establishing itself over
NM. Some very isolated and sparse high-based showers,
thunderstorms, and virga is expected over the southwestern
mountains and near the central mountain chain Thursday afternoon,
with this trend continuing and evolving minimally into Friday and
Saturday. For now POPs have been capped at 10% Thursday through
Saturday, but slight nudges upward would not be surprising as we
approach closer. Into the weekend, a deep low will move inland
over the Pacific Northwest states with the southernmost vort lobe
pivoting and ejecting into the northern Rockies by Sunday. This
would reintroduce stronger southwesterly flow that would introduce
breezy conditions while steering any available low to mid level
moisture farther east.

&&

.AVIATION...
(18Z TAFS)
Issued at 1127 AM MDT Sun Jun 15 2025

Showers and thunderstorms will be a bit more numerous in the
eastern plains this afternoon, but still rather isolated and
discrete. Any storms will be capable of producing very gusty
downburst winds, and a couple storms will also drop large hail
through the early evening. A few dry storms producing very little
rainfall and gusty winds are also possible over the southwestern
mountains this afternoon. The gusty winds from storms will settle
through the late evening and early morning hours. Fewer storms are
then forecast for Monday. Hot temperatures will prevail both
today and Monday, creating high density altitudes that will affect
aircraft performance for some.

&&

.FIRE WEATHER...
Issued at 222 PM MDT Sun Jun 15 2025

Hot and very dry conditions continue to prevail in western and
central NM with some impressive low humidity readings (2% at
Socorro and 3% at Grants). A surface (outflow) boundary from last
night's storms in the high plains has pushed into eastern NM,
keeping dewpoints and humidity higher, but it is still quite hot.
Storms will be isolated across eastern zones through the evening
before dissipating. Tonight's humidity recovery will again be
terrible in western zones (near 20-25%) while eastern areas reach
close to 80-90%). Drier air will begin to filter in from the west
on Monday, leading to few storms, but a stray virga (evaporating
rainfall) shower or dry storm cannot be ruled out over the
southwestern mountains and just east of the central mountain
chain. Prevailing breezes will increase in west central to
northwestern NM on Monday with a few gusts of 20 to 25 mph. Even
drier conditions arrive Tuesday with breezes also increasing with
more widespread gusts of 30 to 35 mph over much of northern and
central NM. While wind speeds look to be strongest over the
northeast to east central highlands and plains on Tuesday, the
fuels are in better condition there with most areas generally
around or below the 50th percentile and considerable green-up
indicated on LIS vegetation imagery. Our focus and concern is more
in western NM where fuels are more dire with higher ERC's. Even
with marginal winds in western zones Tuesday, it was deemed
threatening enough to issue a Fire Weather Watch for Tuesday for
FWZ105 and 109 with strong considerations given to the ongoing
fires and recent barrage of lightning that was observed last week.

Winds will decrease into the remainder of the week with directions
shifting on Wednesday as a backdoor front arrives. While this
front will boost humidity, it will not offer a great surge in
storm prospects. So, the near to slightly above average heat will
continue for the latter part of the week with very low (less than
10%) chances for weak showers and storms. Breezes do look to pick
up again next Sunday, and this will be the next primary day of
interest to watch after Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  56  96  57  93 /   0   0   0   0
Dulce...........................  45  91  45  86 /   0   0   0   0
Cuba............................  55  93  55  88 /   0   0   0   0
Gallup..........................  49  93  50  90 /   0   0   0   0
El Morro........................  52  89  53  86 /   0   0   0   0
Grants..........................  51  94  51  90 /   0   0   0   0
Quemado.........................  54  93  56  89 /  10   0   0   0
Magdalena.......................  62  94  62  93 /  10  10   0   0
Datil...........................  55  92  55  90 /  10   5   0   0
Reserve.........................  52  99  51  96 /   0   0   0   0
Glenwood........................  58 105  57 102 /   0   0   0   0
Chama...........................  48  85  46  79 /   0   0   0   0
Los Alamos......................  62  91  63  86 /   0   5   0   0
Pecos...........................  55  91  58  88 /   0  10   0   0
Cerro/Questa....................  51  87  52  82 /   0   5   0   0
Red River.......................  41  80  44  75 /   0   5   0   0
Angel Fire......................  28  82  31  78 /   0   5   0   0
Taos............................  48  91  49  86 /   0   5   0   0
Mora............................  48  87  52  84 /   0  10   0   0
Espanola........................  57  97  58  93 /   0   5   0   0
Santa Fe........................  60  92  61  90 /   0   5   0   0
Santa Fe Airport................  58  96  59  94 /   0   5   0   0
Albuquerque Foothills...........  65  98  66  95 /   0   5   0   0
Albuquerque Heights.............  67  99  68  97 /   0   5   0   0
Albuquerque Valley..............  61 101  62  99 /   0   5   0   0
Albuquerque West Mesa...........  65 101  66  98 /   0   5   0   0
Belen...........................  62 102  64 100 /   0   5   0   0
Bernalillo......................  62 100  64  97 /   0   5   0   0
Bosque Farms....................  59 101  62  98 /   0   5   0   0
Corrales........................  63 101  65  98 /   0   5   0   0
Los Lunas.......................  61 101  64  99 /   0   5   0   0
Placitas........................  63  97  64  94 /   0   5   0   0
Rio Rancho......................  64 100  66  97 /   0   5   0   0
Socorro.........................  68 104  69 104 /   0  10   0   0
Sandia Park/Cedar Crest.........  59  92  59  89 /   0   5   0   0
Tijeras.........................  60  94  62  91 /   0   5   0   0
Edgewood........................  55  93  58  90 /   0   5   0   0
Moriarty/Estancia...............  50  94  55  91 /   0  10   0   0
Clines Corners..................  56  90  58  87 /   0  10   0   0
Mountainair.....................  57  94  60  92 /   0   5   0   0
Gran Quivira....................  57  94  61  92 /   0  10   0   0
Carrizozo.......................  65  98  67  97 /   0  10   0   0
Ruidoso.........................  52  91  59  91 /  10  10   0   0
Capulin.........................  49  89  52  85 /   5  10   0  10
Raton...........................  49  92  52  89 /   5  10   0   5
Springer........................  50  94  53  92 /   5  10   0   0
Las Vegas.......................  51  91  56  89 /   0  10   0   0
Clayton.........................  58  95  63  94 /  10  10   5   5
Roy.............................  54  92  59  93 /  10  10   0   0
Conchas.........................  61 100  65 100 /  10  10   0   0
Santa Rosa......................  60  98  65  97 /  10  10   0   0
Tucumcari.......................  62  99  67 101 /  20   5   0   0
Clovis..........................  64  99  69 102 /  20  10   5   0
Portales........................  63 101  69 103 /  20  10   5   0
Fort Sumner.....................  62 101  66 102 /  20  10   0   0
Roswell.........................  69 105  71 108 /  20  10   0   0
Picacho.........................  63  97  67  99 /  20  10   0   0
Elk.............................  61  94  64  96 /  10  10   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NMZ105-109.

Heat Advisory until 7 PM MDT this evening for NMZ209-219-220-238.

Heat Advisory from noon to 7 PM MDT Monday for NMZ209-219-220-
238.

&&

SHORT TERM...52
LONG TERM....52
AVIATION...52

In the hours before

Special weather statement, Jun 15, 1:36 PM MDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
136 PM MDT Sun Jun 15 2025

NMZ239-240-152000-
Southwest Chaves County NM-Eastern Lincoln County NM-
136 PM MDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN AND WEST
CENTRAL CHAVES COUNTIES UNTIL 2 PM MDT...

At 136 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Tinnie, or 37 miles southwest of Roswell, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Southeastern Lincoln and West Central Chaves
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3313 10526 3321 10528 3332 10495 3322 10490
      3314 10491 3299 10485 3296 10522
TIME...MOT...LOC 1936Z 251DEG 15KT 3311 10508

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

34
Special weather statement, Jun 15, 3:11 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
311 PM MDT Sun Jun 15 2025

NMZ238-152145-
Chaves County Plains NM-
311 PM MDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHAVES COUNTY
UNTIL 345 PM MDT...

At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Bitter Lake Wildlife Refuge, or 18 miles
northeast of Roswell, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northeastern Chaves County.

This includes Highway 380 between Mile Markers 168 and 183.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3332 10423 3356 10446 3384 10424 3350 10385
TIME...MOT...LOC 2111Z 221DEG 11KT 3351 10427

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

34
Special weather statement, Jun 15, 3:12 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
312 PM MDT Sun Jun 15 2025

NMZ215-228-152145-
East Slopes Sangre de Cristo Mountains NM-Far Northeast Highlands
NM-
312 PM MDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COLFAX AND NORTH
CENTRAL MORA COUNTIES UNTIL 345 PM MDT...

At 312 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ocate, or 19 miles northeast of Mora, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Ocate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3607 10514 3622 10512 3624 10474 3598 10477
TIME...MOT...LOC 2112Z 267DEG 18KT 3613 10505

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:01 PM MDTSpecial Weather StatementABQUnion44 min
Jun 14, 6:42 PM MDTSevere Thunderstorm WarningABQUnion33 min
Jun 14, 7:15 PM MDTSpecial Weather StatementABQUnion30 min
Jun 15, 1:44 AM MDTHeat AdvisoryABQBernalillo, Catron, Chaves, Cibola, Sandoval, Socorro and 2 more41 hr
Jun 15, 1:36 PM MDTSpecial Weather StatementABQ24 min
Jun 15, 1:43 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln35 min
Jun 15, 2:45 PM MDTDust Storm AdvisoryABQChaves, Roosevelt2 hr
Jun 15, 3:11 PM MDTSpecial Weather StatementABQChaves34 min
Jun 15, 3:12 PM MDTSpecial Weather StatementABQMora33 min
Jun 15, 3:24 PM MDTDust Storm WarningABQChaves36 min
Jun 15, 3:26 PM MDTFire Weather WatchABQCatron, Cibola, McKinley, Sandoval, San Juan, Socorro22 hr
Jun 15, 3:31 PM MDTSevere Thunderstorm Warning Considerable damage threatABQChaves59 min
Jun 15, 3:46 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance44 min
Jun 15, 3:58 PM MDTSevere Thunderstorm WarningABQChaves, De Baca47 min
Jun 15, 4:12 PM MDTSevere Thunderstorm WarningABQLincoln, Socorro48 min
Jun 15, 4:27 PM MDTSevere Thunderstorm WarningABQChaves63 min
Jun 15, 4:31 PM MDTSpecial Weather StatementABQLincoln29 min
Jun 15, 4:44 PM MDTSpecial Weather StatementABQChaves46 min
Jun 15, 4:55 PM MDTAreal Flood AdvisoryABQMora2 hr
Jun 15, 5:00 PM MDTSpecial Weather StatementABQ30 min
Jun 15, 5:06 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt39 min
Jun 15, 5:08 PM MDTSevere Thunderstorm WarningABQGuadalupe, Lincoln, Torrance38 min
Jun 15, 5:24 PM MDTSevere Thunderstorm WarningABQColfax51 min
Jun 15, 5:26 PM MDTSevere Thunderstorm WarningABQColfax49 min
Jun 15, 5:29 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt46 min
Jun 15, 5:42 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt48 min
Jun 15, 5:45 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt28 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.